I have MS. My first symptom was pain. I since have had positive MRI's and first I was on Copaxone, but then changed to Tecfedera--which is going well. My problem is that the pain that has been treated with gambapentin, elavil, and ultran has now been added to by cramps in my toes. Is there anything that can help this?
ps I can't increase the elavil because of increase heart rate and constipation.
Lyrica is an anti-seizure medication similar to gabapentin that treats neuropathic pain. I used it for a while after I found gabapentin to be ineffective. It did cause me constipation, however, but it was also effective as a pain reliever.
For cramping and spasticity I take a muscle relaxer called baclofen. It helps me a great deal.
For additional pain I use a heating pad and it works very well for me.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.